Format

Send to

Choose Destination
Cutan Ocul Toxicol. 2015;34(4):347-9. doi: 10.3109/15569527.2014.996294. Epub 2015 Jan 19.

Multimodal imaging in paclitaxel-induced macular edema: the microtubule disfunction.

Author information

1
a Department of Anatomy, Faculty of Medicine , University of Porto , Porto , Portugal .
2
b Department of Ophthalmology , Centro Hospitalar Sao Joao , Porto , Portugal , and.
3
c Department of Sense Organs, Faculty of Medicine , University of Porto , Porto , Portugal.

Abstract

Taxanes are a rare cause of macular edema. A 63-year-old female, under paclitaxel treatment, was observed with progressively bilateral visual acuity loss and an apparently normal fundus. Optical coherence tomography revealed a bilateral cystoid macular edema with a late petaloid pooling on fluorescein angiography. Fundus autofluorescence exhibited a foveal hiperautofluorescent pattern. There was a great improvement of visual acuity and macular thickness after 5 months of drug withdrawal. Paclitaxel maculopathy diagnosis requires a high degree of suspicion. The pathophysiology remains unclear.

KEYWORDS:

Angiography; cystoid macular edema; fundus autofluorescence; optical coherence tomography; paclitaxel; taxanes

PMID:
25597372
DOI:
10.3109/15569527.2014.996294
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center